Ask a doctor

I have heard that Klonapin can decrease the effects of botox. Should I be worried?

I take klonopin maybe 2x p week PO at 2mg. I had botox (32) units. Afterword (maybe 24hrs later I took Klonapin 1mg. I have heard that Klonapin can decrease the effects of botox. Should I be worried about having bad results or notox?

Doctor Answers (5)

#Botox interactions

+3
There are no pharmacologic interactions between Klonepin and # Botox.  I don't think you need to be concerned.

I just performed a literature search and there is no evidence of drug interaction between these two medications.  Here is one source you can check if you would like:



New York Dermatologist
5.0 out of 5 stars 5 reviews

Botox and Klonopin

+1
According to drugs dot com, there are no known interactions between Botox Cosmetic and Klonopin. 

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 6 reviews

Klonapin + Botox

+1
These 2 drugs react at the cellular level in 2 different ways. There should be no interaction. You can still have both in your body at the same time. As Botox lasts a max of 48 hours in your system, women can safely get pregnant 48 hours after an injection of Botox

David A. F. Ellis, MD
Toronto Facial Plastic Surgeon
4.5 out of 5 stars 2 reviews

Botox and clonazepam

+1
There are no studies showing any reduction in efficacy of either when used simultaneously. As with everything else, these are due to unsubstantiated anecdotal online reports. You likely take clonazepam for anxiety and I would recommend avoiding anything that may exacerbate your anxiety.

Edwin Ishoo, MD
Brookline Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Klonopin and Botox

+1
I have several patients who take Klonopin and receive effective Botox treatments lasting a normal amount of time, 3-4 months. So in my experience, Klonopin has no effect on Botox treatments or results.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.